MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 TI LOCKING, SHORT, Ø3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 TI LOCKING, SHORT, Ø3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 705031S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
During orif procedure, drill bit was used to make a distal hole.Then when a screw was attempted to insert, it could not be inserted normally, even though reinsertion of the screw was attempted for a few times.The nurse pointed out that it could be possible that the tip of the drill was broken (missing a part).The surgeon¿s opinion: the patient had thick cortex, this could be a reason that the screw could not be inserted well.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The device inspection revealed the following: only the shaft of the returned drill bit shows some wear but the drill bit as such is still intact.No tip breakage is visible.The device is conforming to specifications and is fully functional.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be other related.There was no failure with the returned drill bit.It was mentioned that there were some problems inserting a screw.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
DRILL BIT AXSOS 3 TI LOCKING, SHORT, Ø3.1 X 216MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9521815
Report Number0008031020-2019-02369
Device Sequence Number14264152
Product Code HWE
UDI-Device Identifier07613327083330
UDI-Public07613327083330
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number705031S
Device Catalogue Number705031S
Device Lot Number17177Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1